Homogenization of the system of high-contrast Maxwell equations

Kirill Cherednichenko, Shane Cooper

Research output: Contribution to journalArticle

14 Citations (Scopus)
132 Downloads (Pure)

Abstract

We study the system of Maxwell equations for a periodic composite dielectric medium with components whose dielectric permittivities &epsilon have a high degree of contrast between each other. We assume that the ratio between the permittivities of the components with low and high values of &epsilon is of the order η<sup>2</sup>, where η>0 is the period of the medium. We determine the asymptotic behaviour of the electromagnetic response of such a medium in the homogenization limit, as η 0, and derive the limit system of Maxwell equations in R<sup>3</sup>. Our results extend a number of conclusions of a paper by Zhikov [On gaps in the spectrum of some divergent elliptic operators with periodic coefficients. St. Petersburg Math. J. 16(5) (2004), 719-773] to the case of the full system of Maxwell equations.

Original languageEnglish
Pages (from-to)475-500
Number of pages26
JournalMathematika
Volume61
Issue number2
Early online date27 Feb 2015
DOIs
Publication statusPublished - May 2015

Fingerprint Dive into the research topics of 'Homogenization of the system of high-contrast Maxwell equations'. Together they form a unique fingerprint.

  • Projects

  • Cite this